What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 30, 6:32 PM CST, 56 minutes earlier.
Area forecast discussion, Apr 30, 6:32 PM CST, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
732 PM CDT Sun Apr 30 2017
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...An area of convection has been slowly progressing
eastward across the forecast area which produced heavy rains this
afternoon. Additional convection has been developing and
increasing in coverage mainly over the Mississippi coastal waters.
This latter convection is expected to spread northward into the
forecast area this evening, then shift eastward overnight, and
have issued a Flash Flood Watch for most of the forecast area
until 12Z Monday. Have made adjustments to PoP/Wx for timing of
convection, with additional other adustments. /29
&&
.AVIATION...
00Z issuance...MVFR conditions in showers and thunderstorms will
affect much of the area tonight, with convection gradually
shifting eastward as a cold front approaches from the west and
moves through overnight. Other than lingering MVFR conditions over
the eastern portion of the area early Monday morning, VFR
conditions will prevail on Monday. /29
&&
.PREV DISCUSSION... /issued 414 PM CDT Sun Apr 30 2017/
NEAR TERM /Now Through Monday/...A large, vigorous upper level
storm system centered over the southern High Plains maintains a
zone of deep layer ascent, within an anomalously high/deeply moist
airmass (pwats ~1.8 to 2.0 inches) and sufficient instability
over the central Gulf coast. Bulk of coldest cloud tops and
enhanced lightning activity was positioned over southwest AL to
just off the southeast LA coast. Frontal zone over the Lower MS
River Valley has slowed a bit, which has caused deep convection
over the western zones to slow its eastward progression. Considering
this, organized storms will be efficient in heavy rain rates
which presents some concerns for flooding. Forecasters will
maintain an elevated threat of flooding generally west of I-65.
The convective line makes eastward progress toward the I-65
corridor into early this evening. Strong low level wind profiles
and curved hodographs maintain both a damaging wind/isolated
tornado wind threat over the central portions of the forecast
area this evening. Front progged to move east over the central
portions of forecast area by midnight. At same time, the severe
weather risk may begin to decrease/become more marginal after
midnight as stronger low level flow shifts east of the region, but
still may have to monitor for a few strong storms thru the night
over the eastern half of local area. Along the coast, a multitude
of problems continue into tonight. Strong onshore flow and long
period swell into the surf zone supports high surf and 5 to 8 foot
breakers which can produce localized beach erosion. Coastal
flooding remains possible with nearly 3 feet above mean sea level.
A high risk of dangerous to potentially deadly rip currents also
remains a threat. Some minor adjustments made to wind advisory
over the interior given latest wind forecast.
Frontal passage Monday morning brings a wind shift, much drier
conditions and a reduction in rain chances in its wake from west
to east. /10
SHORT TERM /Monday night Through Wednesday night/...Following
the passage of Monday's front, a quiet weather pattern looks to
set up Monday night thru Tuesday night as high pressure slips
east. With plenty of sunshine expected on Tuesday along with drier
air, daytime highs look to climb to the mid 80s for most inland
areas and lower 80s closer to the coast. Next storm system dives
southeast out of the Plains on Wednesday, bringing next chance of
showers and storms to the area. A chance for some excessive
rainfall is possible beginning Wednesday night. Daytime highs on
Wednesday similar to Tuesday. Coolest overnight lows in the lower
to mid 50s Tuesday night generally along and north of I-10.
Overnight lows moderate into the lower to mid 60s interior to
lower 70s coast by Wednesday night.
LONG TERM /Thursday Through Sunday/...Unsettled weather looks to
continue into Thursday before next strong cold front sweeps moves
across the region, bringing in a much drier and cooler airmass
across the forecast area into the weekend. Daytime highs Thursday
thru Saturday in the lower to mid 70s come in some 10 to 15
degrees below seasonal normals. May see overnight lows dipping
down into the mid to upper 40s north of the beaches Saturday
morning.
MARINE...Showers and storms spread east over the coastal waters
tonight as a cold front approaches from the west. Winds, waves
and seas will be locally higher in the strongest storms.
Visibility reducing heavy rains possible as well. Strong onshore
winds this evening maintain high sea states. Cold frontal passage
Monday morning brings wind shift with rains ending in its wake.
Seas show a subsiding trend the first half of the week. Onshore
flow sets up and increases by the middle of the week as next front
approaches from the west. Seas trend higher as a result. Chances
of showers and storms to increase. Strong offshore flow returns
on Thursday in the wake of the frontal passage. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 9 PM CDT this evening for ALZ051>054.
Flash Flood Watch until 7 AM CDT Monday for ALZ052>057-059-
261>266.
Coastal Flood Advisory until 4 AM CDT Monday for ALZ263>266.
Wind Advisory until midnight CDT tonight for ALZ055>060-261>266.
High Rip Current Risk until 4 AM CDT Monday for ALZ265-266.
High Surf Advisory until 4 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch until 7 AM CDT Monday for FLZ201>204.
Coastal Flood Advisory until 4 AM CDT Monday for FLZ202-204-206.
Wind Advisory until midnight CDT tonight for FLZ201>206.
High Rip Current Risk until 4 AM CDT Monday for FLZ202-204-206.
High Surf Advisory until 4 AM CDT Monday for FLZ202-204-206.
MS...Wind Advisory until 9 PM CDT this evening for MSZ067-075-076-078-
079.
Flash Flood Watch until 7 AM CDT Monday for MSZ076-079.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ650-655-670-
675.
Small Craft Advisory until 4 AM CDT Monday for GMZ630>635.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 30, 3:33 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
433 PM CDT Sun Apr 30 2017
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
433 PM CDT Sun Apr 30 2017
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Tonight
Periods of showers and storms, some passing with locally heavy
rains, will spread east over the heart of the forecast area this
evening. A few storms could possibly intensify to severe levels
mostly over the Interstate 65 corridor this evening. Isolated
flash flooding or nuisance type flooding over poor drainage areas
possible. The severe weather risk may begin to decrease or become
more marginal after midnight.
A wind advisory remains in effect for the entire area today
through this evening.
High surf, high risk of potentially deadly rip currents and minor
coastal flooding to continue along area shores tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Another approaching storm system could bring another round of
showers and thunderstorms, a few of which could be strong with
locally heavy rainfall late Wednesday into Thursday.
.SPOTTER INFORMATION STATEMENT...
Activation of SkyWarn Severe Storm Spotter networks may be
required this evening.
GMZ630>635-650-655-670-675-012145-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
433 PM CDT Sun Apr 30 2017
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Tonight
Small craft advisories remain in effect for strong onshore flow
and high seas. Winds, waves and seas will be locally higher with
the passage of strong marine storms. Visibility reducing heavy
rains possible as well.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Onshore flow sets up and increases by late Wednesday as next
front approaches from the west. Seas trend higher as a result.
Chances of showers and storms to increase as well. Strong offshore
flow returns on Thursday in the wake of the frontal passage.
In the hours before
Special weather statement, Apr 30, 3:43 PM CST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
443 PM CDT SUN APR 30 2017
ALZ261>266-302245-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
443 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE AND BALDWIN COUNTIES UNTIL 545 PM CDT...
At 442 PM CDT, the strong thunderstorms were located along a line
extending from near Big Point to near Grand Bay to 7 miles west of
Bayou La Batre to 22 miles southeast of Gautier, and moving
northeast at 55 mph.
Winds between 40 and 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Gulf Shores, Bay Minette, Foley, Theodore,
Chickasaw, Satsuma, Spanish Fort, Grand Bay, Robertsdale, Bayou La
Batre, Creola, Point Clear and Central Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Alabama.
LAT...LON 3022 8838 3038 8841 3038 8840 3064 8841
3117 8789 3116 8789 3114 8787 3116 8788
3130 8776 3130 8771 3125 8766 3124 8762
3100 8762 3097 8759 3087 8764 3082 8760
3022 8765
TIME...MOT...LOC 2142Z 224DEG 50KT 3054 8840 3051 8835 3037 8837 3010
8848
ButtsSpecial weather statement, Apr 30, 4:38 PM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT SUN APR 30 2017
ALZ053-055-056-059-262-264-266-FLZ201-202-302345-
Clarke AL-Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Monroe AL-Conecuh AL-Escambia AL-Escambia Inland FL-
Escambia Coastal FL-
538 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...BALDWIN...SOUTHEASTERN CLARKE...
WESTERN ESCAMBIA...SOUTHWESTERN CONECUH AND WESTERN ESCAMBIA COUNTIES
UNTIL 645 PM CDT...
At 537 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Mount Vernon to near Stockton to near
Stapleton to 9 miles northeast of Fort Morgan,and moving northeast at
45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pensacola, Daphne, Fairhope, Gulf Shores, Bay Minette, Atmore, Foley,
Orange Beach, Spanish Fort, Robertsdale, Point Clear, Century, Frisco
City, Loxley, Lillian, Stockton, McCullough, Magnolia Springs,
Stapleton and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 700 PM CDT for south central
and southwestern Alabama.
LAT...LON 3022 8775 3022 8795 3064 8800 3083 8794
3093 8795 3094 8788 3099 8787 3103 8791
3103 8796 3106 8794 3109 8797 3115 8794
3116 8797 3116 8794 3123 8794 3158 8763
3141 8723 3027 8741
TIME...MOT...LOC 2237Z 226DEG 38KT 3110 8788 3102 8777 3081 8783 3034
8794Special weather statement, Apr 30, 4:48 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
548 PM CDT SUN APR 30 2017
ALZ057-302330-
Butler AL-
548 PM CDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
COUNTY UNTIL 630 PM CDT...
At 547 PM CDT, the strong thunderstorm was located near Georgiana, or
16 miles northeast of Evergreen, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Greenville and Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3152 8681 3153 8684 3155 8687 3163 8691
3174 8691 3196 8676 3197 8645 3189 8645
TIME...MOT...LOC 2247Z 213DEG 25KT 3165 8684
ButtsSpecial weather statement, Apr 30, 5:37 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
637 PM CDT SUN APR 30 2017
ALZ055>057-059-FLZ201-203-010030-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-Escambia Inland FL-
Santa Rosa Inland FL-
637 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...CENTRAL MONROE...CENTRAL ESCAMBIA...
CONECUH...NORTHERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES
UNTIL 730 PM CDT...
At 634 PM CDT, the strong thunderstorms were located along a line
extending from roughly Repton to near Century, and moving northeast
at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Monroeville, Brewton, Evergreen, Century, Flomaton, East Brewton,
Castleberry, Jay, Repton, Pollard, Riverview and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 700 PM CDT for south central
Alabama.
LAT...LON 3085 8679 3077 8739 3115 8728 3154 8733
3171 8679 3147 8675
TIME...MOT...LOC 2334Z 234DEG 28KT 3138 8723 3120 8720 3102 8724Special weather statement, Apr 30, 6:11 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
711 PM CDT SUN APR 30 2017
ALZ056>060-FLZ203-205-010115-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
Okaloosa Inland FL-Santa Rosa Inland FL-
711 PM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BUTLER...CRENSHAW...EASTERN ESCAMBIA...
SOUTHEASTERN CONECUH...COVINGTON...NORTHERN OKALOOSA AND NORTHEASTERN
SANTA ROSA COUNTIES UNTIL 815 PM CDT...
At 710 PM CDT, the strong thunderstorms were located along a line
extending from near McKenzie to 11 miles southeast of Castleberry to
7 miles south of Jay,and moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Andalusia, Greenville, Opp, Luverne, Florala, Georgiana, Brantley,
McKenzie, River Falls, Red Level, Laurel Hill, Lockhart, Rutledge,
Dozier, Heath, Gantt, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8620 3100 8619 3099 8639 3084 8639
3080 8718 3116 8693 3176 8686 3189 8617
3179 8620 3179 8615 3166 8615 3162 8618
3162 8615 3154 8615
TIME...MOT...LOC 0010Z 240DEG 32KT 3157 8675 3120 8686 3085 8714Special weather statement, Apr 30, 6:39 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
739 PM CDT SUN APR 30 2017
MSZ067-075-076-010130-
Perry MS-Greene MS-Wayne MS-
739 PM CDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 830 PM
CDT...
At 739 PM CDT, the strong thunderstorm was located over Mclaurin, or
12 miles southeast of Hattiesburg, moving northeast at 70 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Richton, Clara and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3143 8915 3143 8894 3164 8894 3184 8873
3189 8847 3170 8846 3105 8914
TIME...MOT...LOC 0039Z 219DEG 59KT 3116 8919
Butts